ALGORITHMIC DIFFERENTIATION FOR DISCONTINUOUS PAYOFFS
Roberto Daluiso and
Giorgio Facchinetti ()
Additional contact information
Roberto Daluiso: Interest Rate and Credit Models, Banca IMI, Largo Mattioli 6, 20100 Milan, Italy†Department of Statistics and Quantitative Methods, Milano-Bicocca University, U7 Building, Via Bicocca degli Arcimboldi 8, 20126 Milan, Italy
Giorgio Facchinetti: Interest Rate and Credit Models, Banca IMI, Largo Mattioli 6, 20100 Milan, Italy
International Journal of Theoretical and Applied Finance (IJTAF), 2018, vol. 21, issue 04, 1-41
Abstract:
We present a general technique to compute the sensitivities of the Monte Carlo prices of discontinuous financial products. It is a natural extension of the pathwise adjoints method, which would require an almost-surely differentiable payoff; the efficiency of the latter method when many sensitivities must be calculated is preserved. We show empirically that the new algorithm is competitive in terms of accuracy and execution time when compared to benchmarks obtained by smoothing of the payoff, which benchmarks are biased and require a nonobvious tuning of their parameters.
Keywords: Sensitivities; Greeks; algorithmic differentiation; adjoints; pathwise differentiation; derivatives pricing; discontinuous payoffs; digital options; barrier options (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S021902491850019X
Access to full text is restricted to subscribers
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijtafx:v:21:y:2018:i:04:n:s021902491850019x
Ordering information: This journal article can be ordered from
DOI: 10.1142/S021902491850019X
Access Statistics for this article
International Journal of Theoretical and Applied Finance (IJTAF) is currently edited by L P Hughston
More articles in International Journal of Theoretical and Applied Finance (IJTAF) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().